Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » I feel like scratching my face to pieces...


05-26-2012, 05:53 AM   #1
Jessasha
Senior Member
 
Jessasha's Avatar
 
Join Date: Jan 2012
Location: South Australia, Australia
I feel like scratching my face to pieces...

I have finally tapered of off prednisolone last week.. I had my 8th injection of Methotrexate on thursday and thursday night I just wanted to scratch my face to pieces, its red and hot and extreamly itchy, there has been no improvement since.. My Gi recommended 3 days of 25mg of prednisolone and also antihistamines which don't seem to be working.. I will have bloods on Monday and My GI will speak to me monday night affter he's looked at them..
I have had a milder version of this rash the last couple of weeks and I thought it was from my skincare but now I think it's from the metho and been masked by the prednisolone..
These are the first symptoms to raise their ugly head.. since thursday I have mouth ulcers and a couple sores in my mouth which are not real bad..
I am wondering if these side effect are only showing up now because I came off the prednisolone last week or is it just a coincidence? I am not keen to go through this again next week or every week for that matter..
05-28-2012, 12:53 AM   #2
Aura
Senior Member
 
Aura's Avatar
 
Join Date: Jun 2010
Location: Wellington, New Zealand
This is sounding similar to me sweetie, I would go bright red on one side of my face, or total face - flushing and it is a side effect of mthx. I did not get the itching. Keep in touch with your GI and tell him whats not working - if the antihists are working. Maybe ask for a calprotectin to see if crohns is flaring as well? Keep us posted, but don't put up with it.
__________________
Aura
DX 1998
Meds: 2.5mg Plendil ER. Azathioprine 100mg; Inhibace+ 12.5mg; gastrosoothe 60mg; Simvastatin 40mg; Loratadine 20mg; Fluoxetine 40mg; Provera 10mg; Metformin 2.55g; Cal d forte; 1.25mg, Humira; Panadol 4g; Pred 3mg
05-28-2012, 05:42 AM   #3
Jessasha
Senior Member
 
Jessasha's Avatar
 
Join Date: Jan 2012
Location: South Australia, Australia
Thanks Aura,
Not sure what's going on.. Legs were so sore after my injection I had to take pain killers just to get some sleep that night. Bloods came back and WBC is sitting at 14.5 but other than that I think everything else was normal, (I rang my clinic and got these results) but I haven't heard from GI yet maybe he'll ring tomorrow. I still have this darn rash but the itching has finally subsided.
05-29-2012, 07:35 AM   #4
Jessasha
Senior Member
 
Jessasha's Avatar
 
Join Date: Jan 2012
Location: South Australia, Australia
Well off to see my GI Thursday to work out a new plan... No more Metho for me..
05-29-2012, 02:56 PM   #5
Aura
Senior Member
 
Aura's Avatar
 
Join Date: Jun 2010
Location: Wellington, New Zealand
Good luck, let us know what the new plan is. Good that you are stopping the mthx hopefully the redness and itch will stop.
07-05-2012, 03:22 AM   #6
Jessasha
Senior Member
 
Jessasha's Avatar
 
Join Date: Jan 2012
Location: South Australia, Australia
Well Humira is the go according to my GI, waiting for approval and should find out in a week a so.. Hope this is the one!
07-05-2012, 02:55 PM   #7
Aura
Senior Member
 
Aura's Avatar
 
Join Date: Jun 2010
Location: Wellington, New Zealand
Yea for a new plan - good luck on the humira - it does seem to be working for me
07-29-2012, 10:08 AM   #8
Scaryman
Forum Monitor
 
Scaryman's Avatar
 
Join Date: Jul 2012
Location: Atlanta, Georgia

My Support Groups:
Interesting that they didn't try MTX with Humira. I was under the impression that both drugs work great together. But with the complications you had with the itching, did you try some kinda cream or ointment? Maybe futile but I ask because I am about to go on MTX.
07-29-2012, 06:19 PM   #9
Jessasha
Senior Member
 
Jessasha's Avatar
 
Join Date: Jan 2012
Location: South Australia, Australia
Yes, the only thing that actually got it under control
Was a steroid cream called (Elcon). The metho made my skin ultra hypo and
The rash lasted on and off for weeks. Good luck with the Methtrexate
Hope it works well for you.
Reply

Crohn's Disease Forum » Treatment » Methotrexate » I feel like scratching my face to pieces...
Thread Tools


All times are GMT -5. The time now is 12:48 AM.
Copyright 2006-2017 Crohnsforum.com